MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient is experiencing double vision and ghosting with an intraocular lens (iol) in both eyes (ou).Patient was using over-the-counter (otc) eye drops and prescription drops as well (steroid & antibiotic drops).Patient had a second procedure done on (b)(6) 2022 that the patient referred to as a ¿jag laser¿ procedure to remove membranes from his eyes, however, he is still experiencing seeing double-images.Through follow-up, it was learned that the steroid and antibiotics eye drops were prescribed right after the surgery as a standard of care.The patient is only taking over-the-counter (otc) eye drops to help with the dry eyes.The patient reported the dry eyes started after he got the iol implants.The patient also complained of not being able to see clearly at all ranges in both eyes.Patient indicated that it is hard to focus close-up which affects his work, because he is a craftsman and his work has gone down as a result.He also is seeing halos and glare around lights, sees 10-15 rings around lights since the iol implants in both eyes.The double vision ou gets worse with distance vision.The patient stated that the yttrium aluminum garnet (yag) laser was performed to correct the visual problems, but has not helped.The patient is getting fitted for contact lenses for the right eye first to get 20/20 vision and hopefully remove the double vision.At this time both lenses remain implanted.No other information was provided.Patient had bilateral lens implants.This report captures the lens implanted in patient's left eye.A separate report will be filed for the right eye.
 
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is between 10/26/2021-4/6/2022.If explanted; give date: n/a (not applicable).The lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14226288
Report Number3012236936-2022-01128
Device Sequence Number20144469
Product Code HQL
UDI-Device Identifier05050474750654
UDI-Public(01)05050474750654(17)240325
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite